MAUDE Adverse Event Report: ZIMMER DENTAL TWIST HA 3.25MMX13MM; DENTAL IMPLANT

ZIMMER DENTAL TWIST HA 3.25MMX13MM; DENTAL IMPLANT
Model Number 2133
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that dr.Indicated malfunction.While placing the implant, the physician felt that the screw on the fixture mount was loose, so he removed that implant and reinserted another product.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Ne (1) twist ha 3.25mmx13mm (2133) was returned for investigation.Visual evaluation of the as returned product identified the screw with signs of use, wear.A fracture was identified at the platform connection.One of the fingers was missing.The remaining fingers were all damaged possibly from being over torqued.Additionally, the screw threads were damaged.When the screw is placed in the mount, it felt loose.Unable to connect mount to implant.However, due to the screw thread damage the screw could not be functionally tested.Thread damage was viewed inside the implant.Possibly from cross threading.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.A pre-existing condition noted on the per was low bone density (type iii).The reported device was located on tooth # 8 (universal) and was implanted and explanted on the same day.X-ray & picture evaluation: the customer did not provide any images for the reported event.Appropriate documentation was reviewed.Dhr review was completed for the subject lot number 2021050009.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number 2021050009 for similar events and no other complaint was identified.December post market trending was reviewed and there were no actionable events or corrective actions for the reported event or product.No actionable items have been triggered that will affect complaint handling on our end for this month.Therefore, based on the available information, device malfunction did occur, and the reported event was confirmed as physical evaluation identified the implant had damaged internal threads and the screws threads were damaged which could not be verified.The following sections have been updated: b4: date of this report.D9: device availability.G3: date received by manufacturer.G6: checked "follow-up".H2: checked follow-up type.H3: changed "no" to "yes".H6: entered evaluation codes.H10: added manufacturer narrative.

Brand Name
TWIST HA 3.25MMX13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key15461917
Report Number0002023141-2022-02430
Device Sequence Number14171414
Product Code DZE
UDI-Device Identifier00889024013308
UDI-Public(01)00889024013308(17)260907(10)2021050009
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093164
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2026
Device Model Number2133
Device Catalogue Number2133
Device Lot Number2021050009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer02/20/2023
Initial Report FDA Received Date09/21/2022
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale